Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 36, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Oct 5, 2013, 10:10 PM EDT for Jefferson County, Kentucky. It was in force for 4 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2013, 10:10 PM EDT (02:10 UTC)
- Expired
- Oct 6, 2013, 2:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 33 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 10:45 PM EDT | FLASH FLOOD | Louisville, KY | KY EM REPORTS LANES BLOCKED DUE TO HIGH FLOWING WATER ON LENGTH OF US 60 IN LOUISVILLE. REPORTED APPROX. A FOOT OF WATER NEAR THE INTERSECTION OF SHELBYVILLE RD. AND BLANKENBAKER PKWY. |
| Oct 5, 10:45 PM EDT | FLASH FLOOD | Louisville, KY | KY EM REPORTS LANES BLOCKED DUE TO HIGH FLOWING WATER ON US 60... STRETCHING FROM FRANKFORT AVE. THROUGH SHELBYVILLE RD. AND WAS NEARING HURSTBOURNE PKWY AT THE TIME OF THE CALL |
| Oct 5, 10:49 PM EDT | HEAVY RAIN 4.45 | 1 N Highview, KY | MSD GAUGE AT LEA ANN WAY PS REPORTS 4.45 INCHES OF RAIN THUS FAR FOR THE DAY |
| Oct 5, 11:20 PM EDT | HEAVY RAIN 4 | Jeffersontown, KY | |
| Oct 5, 11:27 PM EDT | FLASH FLOOD | 2 N Fairdale, KY | SPOTTER REPORTED WATER COVERING THE ROADWAY...MAKING IT IMPASSABLE...ON KY 1020 NEAR SOUTHSIDE DR. |
| Oct 5, 11:31 PM EDT | FLASH FLOOD | Louisville, KY | METROSAFE REPORTS PEOPLE TRAPPED IN THEIR VEHICLES BY FLOOD WATERS AND HAD TO EVACUATE TO THE ROOF OF THEIR VEHICLE IN THE LAKE FOREST AREA AS WELL AS DOWNTOWN |
| Oct 5, 11:31 PM EDT | FLASH FLOOD | Louisville, KY | SEVERAL REPORTS OF PEOPLE BEING TRAPPED AND RESCUED FROM THEIR VEHICLES IN OKOLONA... DOUGLASS HILLS... EDGEWOOD... AND JEFFERSONTOWN |
| Oct 5, 11:31 PM EDT | FLASH FLOOD | Lyndon, KY | WATER FLOWING QUICKLY OVER THE ROAD NEAR ORMSBY LANE WITH WATER LAPPING OVER THE TIRES |
| Oct 5, 11:35 PM EDT | HEAVY RAIN 4.37 | Fairdale, KY | MSD GAUGE |
| Oct 5, 11:35 PM EDT | HEAVY RAIN 5 | 1 N Highview, KY | MSD GAUGE |
| Oct 6, 1:00 AM EDT | FLASH FLOOD | 2 Nnw Okolona, KY | SEVERAL FEET OF WATER AT GUARDIAN COURT APARTMENTS |
| Oct 6, 1:42 AM EDT | FLASH FLOOD | 1 Ne Louisville, KY | PICTURE VIA TWITTER OF FLOOD WATERS ENTERING A HOME IN THE HIGHLANDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
032
WGUS53 KLMK 060210
FFWLMK
KYC111-060600-
/O.NEW.KLMK.FF.W.0036.131006T0210Z-131006T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1010 PM EDT SAT OCT 5 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
* UNTIL 200 AM EDT
* AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM A SERIES OF THUNDERSTORMS HAVE BEEN
TRAINING OVER THE WARNED AREA THIS EVENING.
* LOCATIONS IMPACTED INCLUDE...MIDDLETOWN...HIGHVIEW...ANCHORAGE...
FAIRDALE...FERN CREEK...
IN ADDITION...LOUISVILLE BOWMAN FIELD...LOUISVILLE INTERNATIONAL
AIRPORT AND FISHERVILLE ARE INCLUDED IN THIS FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
POPE LICK CREEK OVERFLOWS ONTO BLACKTHORN ROAD.
CHENOWETH RUN OVERFLOWS AT INTERSECTION OF RUCKRIEGEL PARKWAY AND
WATTERSON TRAIL.
ADDITIONAL RAINFALL AMOUNTS EXCEEDING 1 INCH OVER THE NEXT SEVERAL
HOURS ARE POSSIBLE IN THE WARNED AREA...ESPECIALLY UNDER LOCALLY
HEAVIER DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3834 8557 3834 8558 3826 8541 3811 8544
3808 8555 3809 8572 3804 8588 3800 8595
3809 8590 3816 8591 3823 8585 3827 8583
3829 8578 3827 8574 3829 8568 3838 8564
$$
LG1 follow-up statement
771
WGUS73 KLMK 060354
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 PM EDT SAT OCT 5 2013
KYC111-060600-
/O.CON.KLMK.FF.W.0036.000000T0000Z-131006T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
1154 PM EDT SAT OCT 5 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
JEFFERSON COUNTY KENTUCKY...INCLUDING THE CITY OF LOUISVILLE...
AT 1150 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN PARTS OF THE WARNED AREA. A FEW RESCUES HAVE BEEN MADE
WHERE MOTORISTS DROVE INTO FLOODWATERS. SOME ROADS HAVE DEEP OR
FLOWING WATER ON THEM.
* LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...
PLEASURE RIDGE PARK...
MIDDLETOWN...
ANCHORAGE...
FAIRDALE...
FERN CREEK...
FLASH FLOOD PRONE AREAS IN THIS WARNING...
POPE LICK CREEK OVERFLOWS ONTO BLACKTHORN ROAD.
CHENOWETH RUN OVERFLOWS AT INTERSECTION OF RUCKRIEGEL PARKWAY AND
WATTERSON TRAIL.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 200 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3834 8557 3834 8558 3826 8541 3811 8544
3808 8555 3809 8572 3804 8588 3800 8595
3809 8590 3816 8591 3823 8585 3827 8583
3829 8578 3827 8574 3829 8568 3838 8564
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 8:44 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 5, 8:44 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 844 PM EDT Sat Oct 5 2013 ...Forecast Update... Issued at 842 PM EDT Sat Oct 5 2013 Several concerns for the late evening and overnight. First off, scattered to numerous showers and storms are now enveloping an area northwest of a line from Bowling Green to Lexington as very deep moisture is being pumped into the region between upper ridge to our east and the approaching front. Showers and storms have produced locally heavy rainfall this afternoon and evening and this will continue into the overnight hours as PWATs remain in the 1.8 - 1.9 inch range. Some areas have already picked up 1 to 3 inches with locally higher amounts. An additional 1 to 2 inches is expected through the overnight and into tomorrow, which could lead to localized areal and flash flooding problems. Will toss around the idea of a Flash Flood Watch for the overnight period. A secondary concern will be the threat of a few rotating storms as bulk shear increases and storms ride along a clear instability axis created by differential heating from earlier today. This would put a very isolated tornado threat across south central Kentucky roughly along and south of a line from BWG to Elizabethtown. A long track supercell with a confirmed tornado touchdown is now moving into extreme western Kentucky and will continue to track ENE. A few of the isolated storms along this axis could begin to display some supercellular characteristics. Will continue to monitor the situation. SPC did mention our area for a possible tornado watch if enough activity in the region persists. Previous Update... Issued at 533 PM EDT Sat Oct 5 2013 Main cluster of heavy rain showers and scattered storms is now moving ENE out of the Bluegrass. Many 1 - 2.5 inch amounts were reported in areas that saw the heaviest downpours, and did have some reports of nuisance flooding in typical flood prone spots from Louisville to Lexington. Will watch this evening as scattered heavy rain showers and a few thunderstorms continue to move northeast across north central Kentucky and southern Indiana, rotating around the upper ridge. Rainfall will continue to be efficient as the next batch of showers are associated with a 1.8" - 1.9" plume of high PWATS. Will be monitoring these showers closely as they move into the Louisville metro region and areas eastward as heavy rain has already fallen today. Perhaps Flood Advisories or even an isolated Flash Flood Warning will be warranted. Forecast still looks on track for a more widespread precipitation to begin moving in around midnight and through the day on Sunday, where an additional 1 to 2 inches of rain will be likely. .SHORT TERM (Now through Sunday Night)... Issued at 300 PM EDT Sat Oct 5 2013 A deep cyclone and associated surface low remains on track to move from the upper Midwest through the Great Lakes region today through Monday. This system has already brought a snow storm and severe weather to portions of the middle of the country. This system will continue to shift east, with the associated cold front gradually sliding through our area Sunday. Ahead of the front, we are positioned in the warm sector today, with a continuation of warm advection showers and storms moving northeast mainly along the Ohio River. Expect these showers and storms to decrease for a few hours this evening, becoming more scattered than numerous. Then the cold front will move into our northwestern forecast area around daybreak Sunday and slowly progress eastward across southern Indiana and central Kentucky through the day and into the evening. Along and ahead of this front, categorical showers and embedded thunderstorms will slowly move east across the region, with an increase in coverage starting tonight across our northwest CWA and sliding east through the day Sunday. Showers will taper off from west to east Sunday night. The environment ahead of the front will be characterized by PW values of 1.75+ inches, sub-cloud layer relative humidity of 80+ percent, and warm cloud depth values between 10 and 12 Kft. This will strongly promote efficient rainfall. Locally heavy rainfall will be a concern, especially where stronger convection moves across the same locations. Ponding of water on area roadways and nuisance flooding of normally flood-prone, low-lying areas will be possible. Area average rainfall amounts should range between 1.3 inches across our southeast to 2.5 inches across portions of southern Indiana and north-central Kentucky from now to daybreak Monday. Locally higher amounts will be possible. Also, this system will have 0-6km bulk shear values between 35 and 45 knots during the most unstable time period Sunday afternoon/early evening. So, a few of the stronger embedded storms could mix down some strong, yet sub-severe wind gusts. Low temperatures tonight will remain on the warmer side in the low to upper 60s. Highs tomorrow will be a challenge as the cold front will be moving through. They will likely range from around 60 degrees in portions of southern Indiana to the upper 70s in east central Kentucky. Lows Sunday night will drop into the upper 40s and lower 50s. .LONG TERM (Monday through Saturday)... Issued at 311 PM EDT Sat Oct 5 2013 Monday through Wednesday Night... Surface cold front is progged by multi-model consensus to be well east of our region at the beginning of the forecast period. Surface front should be located across eastern Ohio and West Virgina Monday morning with the upper trough axis pretty much overhead on us. The upper trough will swing east during the day. Plenty of cold air advection will stream in during the day likely resulting in steep lapse rates. Overall, we think the area will stay mostly dry, but really can't rule out a light shower or sprinkle especially across southern Indiana. Current thinking is that we'll likely see extensive stratocumulus development throughout the day which will keep highs some 8-10 degrees below normal for early October. We went with the cooler raw multi-model consensus for highs with readings topping out in the very low 60s in the north with lower 60s across central and southern KY. High pressure will build into the region Monday night resulting in clearing skies and much cooler temperatures. Again we went closer to the raw multi-model consensus guidance here with lows in the lower 40s in most places. Best chances of sub 40 degree readings would be across southern Indiana and perhaps a portion of far northern KY including the far northern Bluegrass. High pressure will hold sway across the Ohio Valley for Tuesday and Wednesday. Mostly sunny days and mostly clear nights are expected. Highs Tuesday will moderate a bit with readings warming into the upper 60s...with upper 60s to the lower 70s by Wednesday afternoon. Overnight lows Tuesday night will cool into the mid 40s with mid-upper 40s expected for Wednesday night. Thursday through Saturday... The long term multi-model solutions agree in developing yet another highly amplified pattern toward the end of next week. The models suggest that a rather large western US trough will develop with a downstream ridge over the eastern US. With the ridge strongly influencing our weather, we should continue to see dry and mild conditions continue Thursday through Saturday with a continued moderation in temperatures. Highs during the period will warm into the 70-75 degree range with overnight lows in the upper 40s to the lower 50s. && .AVIATION (00Z TAF Update)... Issued at 615 PM EDT Sat Oct 5 2013 Cluster of heavy rain with embedded thunderstorms will move east of LEX in the next hour, with visibilities below 1 mile improving. Thereafter, the TAF sites should remain in an environment with scattered showers (~50% coverage) through much of the evening, with prevailing VFR conditions outside of any shower. Will include tempos for shra to account for this. More widespread heavy rain showers and storms move in later tonight as a plume of very deep moisture continues to surge into the area ahead of a cold front. Look for BWG/SDF to see the more widespread coverage of showers in the pre-dawn hours (~4-5 AM EDT), lasting for much of the day on Sunday. Expect prevailing MVFR visibilities in the steady moderate rain, with brief period of IFR in the heavier pockets. Expect ceilings to lower below fuel alternate sometime by late morning on Sunday at BWG/SDF. LEX should expect the same conditions, only with timing a couple hours behind for each element. Surface winds will slowly veer to SW then W as the front approaches and then passes. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Updates........BJS Short Term.....MJP Long Term......MJ Aviation.......BJS
Hazardous weather outlook, Oct 5, 6:49 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 649 PM EDT SAT OCT 5 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-062300- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 649 PM EDT SAT OCT 5 2013 /549 PM CDT SAT OCT 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...NOW THROUGH TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS THE ATMOSPHERE REMAINS SOMEWHAT UNSTABLE AHEAD OF AN APPROACHING COLD FRONT. BRIEF HEAVY RAINFALL AND GUSTY WINDS TO 40 MPH WILL BE THE MAIN THREATS. SOME AREAS HAVE ALREADY PICKED UP 1 TO 3 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS SO LOCALIZED FLOODING PROBLEMS WILL BE A CONCERN. THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS AND POTENTIALLY HEAVY RAINFALL LATE TONIGHT OVER SOUTHERN INDIANA AND WEST CENTRAL KENTUCKY AS THE FRONT NEARS. GUSTY WINDS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL PRODUCING PONDING OF WATER AND SOME FLOODING ISSUES WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM AND HEAVY RAIN CHANCES CONTINUE THROUGH SUNDAY NIGHT AS THE FRONT MOVES THROUGH THE LOWER OHIO VALLEY. AGAIN THE MAIN CONCERNS WILL BE GUSTY WINDS AND THE POTENTIAL FOR PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/MJ
In the hours before
Special weather statement, Oct 5, 4:16 PM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT SAT OCT 5 2013
KYZ036-041-042-052045-
BOURBON KY-FAYETTE KY-SCOTT KY-
416 PM EDT SAT OCT 5 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THOROUGHBRED ACRES...AND MOVING EAST AT 25
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PARIS...
HUTCHISON...
MONTEREY AND BRENTSVILLE...
SIDVILLE AND CLINTONVILLE...
ESCONDIDA AND STONY POINT...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
115 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3807 8425 3810 8453 3826 8456 3831 8417
3809 8418
TIME...MOT...LOC 2016Z 270DEG 23KT 3815 8442
SCHOETTMERSpecial weather statement, Oct 5, 4:45 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT SAT OCT 5 2013
KYZ042-043-052105-
BOURBON KY-NICHOLAS KY-
445 PM EDT SAT OCT 5 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARIS...AND MOVING EAST AT 25 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PARIS...
BLACKS CROSSROADS AND MILLERSBURG...
LITTLE ROCK AND HOOKTOWN...
JACKSTOWN AND PLUM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3817 8399 3816 8426 3828 8437 3830 8436
3828 8434 3830 8434 3829 8433 3831 8431
3831 8429 3835 8424 3838 8416 3820 8396
TIME...MOT...LOC 2045Z 250DEG 23KT 3823 8422
SCHOETTMERLocal storm report, Oct 5, 5:01 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLOOD JEFFERSONTOWN 38.21N 85.57W
10/05/2013 JEFFERSON KY BROADCAST MEDIA
HIGH WATER GATHERED IN TYPICAL FLOOD PRONE LOCATIONS
NEAR BEARGRASS CREEK.
&&
EVENT NUMBER LMK1300495
SCHOETTMERSpecial weather statement, Oct 5, 7:58 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT SAT OCT 5 2013
INZ077-084-089>092-KYZ025-060045-
CLARK IN-CRAWFORD IN-FLOYD IN-HARRISON IN-MEADE KY-PERRY
IN-WASHINGTON IN-
758 PM EDT SAT OCT 5 2013
...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...AND DANGEROUS
LIGHTNING...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
SALEM TO 8 MILES WEST OF CORYDON TO 15 MILES NORTH OF HARDINSBURG...
AND MOVING NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN REDUCING
VISIBILITIES...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
CORYDON...
RAMSEY AND PALMYRA...
ANDYVILLE AND CENTRAL BARREN...
NEW SALISBURY AND NEW AMSTERDAM...
TITUS AND LODALE...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3857 8582 3831 8591 3803 8609 3803 8646
3804 8650 3834 8635
TIME...MOT...LOC 2358Z 245DEG 23KT 3843 8614 3819 8625
3801 8644
SCHOETTMERSpecial weather statement, Oct 5, 8:48 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
848 PM EDT SAT OCT 5 2013
INZ077-090>092-KYZ030-031-060135-
CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY-OLDHAM KY-WASHINGTON IN-
848 PM EDT SAT OCT 5 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF NEW ALBANY TO NEW ALBANY TO 7 MILES SOUTHEAST OF CORYDON...AND
MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
LOUISVILLE...
NEW ALBANY...
CARWOOD AND LOTTICK CORNER...
WILSON AND SAINT JOSEPH...
BLUE LICK AND SELLERSBURG...
MEMPHIS AND HENRYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3840 8552 3820 8565 3813 8609 3826 8600
3848 8607 3861 8563 3860 8558
TIME...MOT...LOC 0049Z 250DEG 24KT 3843 8592 3830 8588
3816 8599
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:13 PM EDT | Areal Flood Advisory | LMK | Meade | 3 hr |
| Oct 5, 9:24 PM EDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Oct 5, 9:39 PM EDT | Flash Flood Watch | LMK | Anderson, Bourbon, Breckinridge, Bullitt, Clark, Fayette and 18 more | 21 hr |
| Oct 5, 10:19 PM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Trimble | 4 hr |
| Oct 6, 12:14 AM EDT | Areal Flood Advisory | LMK | Henry, Shelby | 3 hr |
| Oct 6, 1:45 AM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade | 4 hr |
| Oct 6, 1:57 AM EDT | Flash Flood Warning | LMK | Jefferson | 5 hr |
| Oct 6, 3:09 AM EDT | Special Weather Statement | LMK | Jefferson | 56 min |
| Oct 6, 3:14 AM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Shelby, Trimble | 5 hr |
| Oct 6, 3:55 AM EDT | Flash Flood Warning | LMK | Jefferson | 5 hr |
| Oct 6, 5:46 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Hancock, Meade | 4 hr |
| Oct 6, 8:17 AM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Shelby, Trimble | 3 hr |
| Oct 6, 8:45 AM EDT | Areal Flood Warning | LMK | Jefferson | 5 hr |
| Oct 6, 1:33 PM EDT | Special Weather Statement | LMK | Adair, Boyle, Cumberland, Green, Marion, Mercer and 4 more | 47 min |
| Oct 6, 2:36 PM EDT | Special Weather Statement | LMK | Adair, Casey, Clinton, Cumberland, Russell | 29 min |
| Oct 6, 2:38 PM EDT | Special Weather Statement | LMK | Boyle, Clark, Fayette, Garrard, Jessamine, Lincoln and 4 more | 62 min |
| Oct 6, 3:07 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Scott | 28 min |
| Oct 6, 3:09 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Mercer, Woodford | 31 min |
| Oct 6, 3:51 PM EDT | Areal Flood Advisory | LMK | Bourbon, Fayette, Harrison, Jessamine, Nicholas, Scott | 3 hr |
| Oct 6, 4:09 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 31 min |
| Oct 6, 4:12 PM EDT | Special Weather Statement | LMK | Clark | 18 min |
| Oct 6, 4:29 PM EDT | Special Weather Statement | LMK | Clark, Madison | 46 min |
| Oct 6, 4:33 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 32 min |
| Oct 6, 4:53 PM EDT | Special Weather Statement | LMK | Madison | 22 min |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.